×

zbMATH — the first resource for mathematics

The Hauptvermutung for \(C^\infty\) homeomorphisms. II: A proof valid for open 4-manifolds. (English) Zbl 0315.57010
MSC:
57Q25 Comparison of PL-structures: classification, Hauptvermutung
57N15 Topology of the Euclidean \(n\)-space, \(n\)-manifolds (\(4 \leq n \leq \infty\)) (MSC2010)
57N50 \(S^{n-1}\subset E^n\), Schoenflies problem
57R10 Smoothing in differential topology
PDF BibTeX XML Cite
Full Text: Numdam EuDML
References:
[1] J. Cerf : T4 = 0. Springer Lecture Notes in Math., No. 53 (1968). · Zbl 0164.24502 · doi:10.1007/BFb0060395
[2] M. Hirsch : On tangential equivalence of manifolds . Ann. Math. 83 (1966) 211-217. · Zbl 0137.17704 · doi:10.2307/1970427
[3] M. Kervaire and J. Milnor : Groups of homotopy spheres I . Ann. of Math. 77 (1963) 504-537. · Zbl 0115.40505 · doi:10.2307/1970128
[4] R.C. Kirby : Lectures on triangulation of manifolds mimeo U. of Calif., Los Angeles, 1969.
[5] R.C. Kirby and M.G. Scharlemann : A curious category which equals TOP . Proceedings of Tokyo Topology Conference of April 1973. · Zbl 0315.57003
[6] R.C. Kirby and L.C. Siebenmann : On the triangulation of manifolds and the Hauptvermutung . Bull. Amer. Math. Soc. 75 (1969) 742-749. · Zbl 0189.54701 · doi:10.1090/S0002-9904-1969-12271-8
[7] R.C. Kirby and L.C. Siebenmann : Deformation of smooth and piecewise-linear manifold structures . Essay I of monograph (to appear). · Zbl 0189.54701
[8] R.C. Kirby and L.C. Siebenmann : Classification of sliced families of smooth or piecewise-linear manifold structures . Essay V of monograph (to appear).
[9] B. Mazur : On embeddings of spheres . Acta Mathematica 105 (1961) 1-17. · Zbl 0096.37904 · doi:10.1007/BF02559532
[10] E. Moise : Affine structures on 3-manifolds . Ann. of Math. 56 (1952) 96-114. · Zbl 0048.17102 · doi:10.2307/1969769
[11] J. Milnor : Topology from the differentiable viewpoint . Univ. Press of Virginia, Charlottesville, 1965. · Zbl 0136.20402
[12] J.R. Munkres : Concordance of differentiable structures, two approaches . Michigan Math. J. 14 (1967) 183-191. · Zbl 0148.17303 · doi:10.1307/mmj/1028999716
[13] J.R. Munkres : Elementary differential topology . Ann. of Math. Study, No. 54, Princeton U. Press, 1962. · Zbl 0107.17201
[14] C. Rourke and B.J. Sanderson : Introduction to piecewise-linear topology . Springer-Verlag, 1972. · Zbl 0477.57003
[15] M.G. Scharlemann and L.C. Siebenmann : The Hauptvermutung for smooth singular homeomorphisms , (to appear in 1974 along with [5]). · Zbl 0315.57009
[16] J. Shaneson : Embeddings with codimension two of spheres and h-cobordisms of S1 x S3 . Bull. Amer. Math. Soc. 74 (1968) 972-974. · Zbl 0167.21602 · doi:10.1090/S0002-9904-1968-12107-X
[17] L. Siebenmann : Topological manifolds . Proc. Int. Cong. Math. Nice, 1970, Gauthier Villars, Paris, 1971. · Zbl 0224.57001
[18] C.T.C. Wall : Bundles over a sphere . Fund. Math. 61 (1967) 57-72. · Zbl 0312.57009 · eudml:214007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.